Wyoming, 2015Hail in Wyoming, April 24, 2015
April 24, 2015 · NWS RIW · 1 event in 1 county or zone
A slow-moving thunderstorm developed over the Bighorn Range and stalled across central Johnson County for a few hours on the evening of Friday, April 24. Hail up to penny size accumulated to a depth of several inches, including on Interstate 25 where travel was slowed to a crawl.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow-moving thunderstorm developed over the Bighorn Range and stalled across central Johnson County for a few hours on the evening of Friday, April 24. Hail up to penny size accumulated to a depth of several inches, including on Interstate 25 where travel was slowed to a crawl.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Apr 24, 1:36 PM MST, 5 hours 9 minutes earlier.
Area forecast discussion, Apr 24, 1:36 PM MST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
236 PM MDT FRI APR 24 2015
.SHORT TERM...TONIGHT THROUGH SATURDAY
GENTLE RIDGING OVR WY...WITH PRE-TROF DIVERGENCE BEGINNING TO SPREAD
INTO THE SWRN PORTION OF THE STATE WITH A WEAK DISTURBANCE...JUST
AHEAD OF ANOTHER SW (OVR NRN NV ATTM) TROF EJECTING OUT AHEAD OF
MAIN TROF ORIENTED ALONG THE W CST...WITH CLOSED LOW CENTERED OVR
SRN BC. SFC SHOWS BROAD AREA OF LOW P AND A WEAK TROF E OF THE
ROCKIES AND OVR THE HIGH PLAINS OF WY...CO...AND INTO WRN SD AND NE.
FRONTS STRETCH FROM SWRN SD TO NERN WY AND ON UP INTO CNTRL
MT...WITH A COLD FRONT EXTENDING FROM CNTRL MT TO THE SW AND INTO
NV.
CURRENTLY BEST LIFT AND INSTABILITY OCCURRING OVR THE SWRN FA...WITH
SHOWERS AND ISOLATED THUNDER BEGINNING ONCE AGAIN ACROSS SRN LINCOLN
AND WRN SWEETWATER COUNTIES. COVERAGE OF STORMS WILL INCREASE THIS
AFTERNOON WITH LOW-TOPPED -TSRA MIXING WITH SCATTERED SHRA.
GENERALLY A LITTLE LOWER BUOYANCY TODAY...WITH CAPE VALUES REMAINING
BELOW 400 J/KG. ALSO...MOST UNSTABLE AXIS WILL BE LOCATED E OF THE
FA. STRONGER STORMS OF THE DAY LIKELY IN NORTHERN JOHNSON COUNTY.
HOWEVER...BETTER MOISTURE OVR THE SWRN FA WILL CONTINUE FEED THIS
AREA THRU THE AFTERNOON AND INTO THIS EVENING. THE DEW POINT SPREAD
DOES NOT LOOK AS GOOD AS YESTERDAY FOR MOST LOCATIONS...WITH GUST
POTENTIAL HOPEFULLY REMAINING ON THE LOWER SIDE AT LESS THAN 30 MPH.
THE NEXT DISTURBANCE ARRIVES LATER THIS EVENING...INCREASING SHOWERS
WITH SNOWFALL BEGINNING ABOVE 10000 FT BY MID EVENING...DECREASING
TO AROUND 7500 FEET AFTER MID-NIGHT. AFTER A RESPITE FROM MOST
PRECIP THRU THE REST OF THE MORNING HRS FOR MOST LOCATIONS SAVE THE
SW AND NW FA...THE FIRST OF A COUPLE OF FRONTS WILL BEGIN TO PUSH
SWD SAT MORNING E OF THE DIVIDE...AS MODERATELY MOIST MID/UPR FLOW
STARTS TO OVER-RIDE THE FRONT FROM THE SOUTH AND BETTER MID/UPR
DYNAMICS FEED INTO THE REGION ALONG WITH A WEAK JET STREAK BY SAT
AFTERNOON. AT THE SAME TIME...THERE ARE HINTS AT SOME FORM OF
CYCLOGENESIS GOING ON ACROSS SERN WY...WHICH MAY EFFECT THE ERN CWA
LATER. OTHERWISE...WIDELY SCATTERED TO SCATTERED AREAS OF PRECIP
WITH RAIN SHOWERS AND ISOLATED THUNDER WILL OCCUR AGAIN ACROSS MOST
OF THE SRN HALF OF THE FA...IN ADDITION TO THOSE OVR THE WRN
MOUNTAINS. WHILE MOISTURE WILL BE DECENT OVERALL...WARM TEMPS TO
BEGIN WITH AND THE TIME IT TAKES TO LOWER TEMPS AND SLOW LEVELS WILL
KEEP OVERNIGHT CONVECTIVE MOUNTAIN SNOWFALL RANGING FROM 1 TO 3
INCHES WITH ISOLATED PEAKS ABOVE 95000 FEET RECEIVING 4 TO 5
INCHES. SATURDAY. ONLY ANOTHER INCH OR SO WILL BE ADDED TO THIS
TOTAL THRU THE DAY.
.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY
A DIGGING TROUGH STARTS OFF THE FORECAST PERIOD...WITH
PRECIPITATION SPREADING ACROSS MUCH OF CENTRAL AND WESTERN
WYOMING. MODELS INDICATE SOME MODEST INSTABILITY SATURDAY
EVENING...WITH PERHAPS AN ISOLATED THUNDERSTORM OR TWO LINGERING
INTO THE EVENING HOURS. PRECIPITATION ASSOCIATED WITH THIS TROUGH
WILL LINGER ACROSS THE STATE AS THE SYSTEM PROGRESSES EASTWARD ON
SUNDAY...WITH MOST ACTIVITY EXPECTED TO BE FOUND OVER THE EASTERN
HALF OF THE STATE.
CONDITIONS WILL BEGIN TO IMPROVE MONDAY AFTERNOON AND ESPECIALLY
MONDAY NIGHT AS A RIDGE WORKS TO BUILD OVER THE AREA. THE RIDGE
WILL CONTINUE TO AMPLIFY TUESDAY WITH WIDESPREAD DRY CONDITIONS
EXPECTED ACROSS THE FORECAST AREA.
DRY CONDITIONS WILL GENERALLY PERSIST THROUGH WEDNESDAY...THOUGH A
WEAK DISTURBANCE ACROSS NORTHWESTERN WYOMING MAY INTRODUCE A FEW
SHOWERS ACROSS THE IMPACTED AREA. SHOWER COVERAGE WILL INCREASE
THURSDAY...AS CONTINUED MOISTURE AND INSTABILITY REMAINS OVER
PORTIONS OF WESTERN WYOMING. SOME THUNDERSTORM ACTIVITY WILL BE
POSSIBLE. MODELS AT THIS TIME VARY CONCERNING THE PLACEMENT OF THE
OFFENDING LOW PRESSURE SYSTEM...AND CONSEQUENTLY THE COVERAGE OF
ASSOCIATED SHOWER ACTIVITY. THE ECMWF SPREADS PRECIPITATION ACROSS
MUCH OF THE FORECAST AREA BY FRIDAY AFTERNOON. THE
GFS...MEANWHILE...REMAINS MORE CONSERVATIVE...WITH SHOWERS
PRIMARILY OVER THE NORTHWESTERN CORNER OF THE STATE.
&&
.AVIATION.../00Z ISSUANCE/
EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD.
HOWEVER...TERMINALS LOCATED ADJACENT TO MOUNTAINS THIS EVENING WILL
SEE VCNTY SHRA/TSRA ALONG WITH GUSTY VARIABLE WINDS TO G25KTS AT
TIMES. AFTER 21Z...-SHRA AND -TSRA WILL OCCUR ONCE AGAIN. EXPECT
OCCASIONAL TO WIDESPREAD MOUNTAIN OBSCURATIONS TO ACCOMPANY THE
SHOWER ACTIVITY. WEATHER GENERALLY BECOMING INCREASINGLY MOIST AND
UNSTABLE THROUGH THE REST OF THE WEEKEND.
WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES
NEAR MVFR TO MVFR IN LOW CIGS AS SHOWERS AND ISOLATED THUNDERSTORMS
MOVE ACROSS THE AREA...LASTING THROUGH EARLY THIS EVENING. LIGHT
SNOW SHOWERS WILL BE POSSIBLE AFTER MIDNIGHT OVR THE MOUNTAINS NEAR
KJAC AND KPNA AFTER 06Z. AFTER 09Z...VCNTY FOG POSSIBLE NEAR
KPNA...BUT IMPROVING CONDITIONS LASTING THROUGH MOST OF THE REST OF
THE FORECAST PERIOD AT THE OTHER TERMINALS...WITH INCREASING CHANCES
FOR VCNTY SHRA/TSRA AFTER 21Z...ESPECIALLY IN THE MOUNTAINS. EXPECT
OCCASIONAL TO WIDESPREAD MOUNTAIN OBSCURATIONS TO ACCOMPANY THE
SHOWER ACTIVITY. WEATHER GENERALLY BECOMING INCREASINGLY MOIST AND
UNSTABLE THROUGH THE REST OF THE WEEKEND.
&&
.FIRE WEATHER...
FIRE DANGER RELATIVELY LOW TODAY...REMAINING LOW
THROUGH THE WEEKEND AS SEASONALLY COOL AND AND MOIST WEATHER TAKES
OVER THE NEXT SEVERAL DAYS. WIDELY SCATTERED TO SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING...THEN
AGAIN LATE SATURDAY. BETTER CHANCES FOR A WETTING RAIN OR SNOW WILL
BE ON SUNDAY FOR MOST AREAS AS THE MAIN DISTURBANCE ROLLS OVER THE
FORECAST AREA. A WARMING AND DRYING TREND BEGINS ON MONDAY AND COULD
LAST THE ENTIRE WEEK.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...BRAUN
LONG TERM...BRANHAM
AVIATION...BRAUN
FIRE WEATHER...BRAUN
Hazardous weather outlook, Apr 24, 4:00 AM MST, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT FRI APR 24 2015
WYZ001>020-022>030-251100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT FRI APR 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SATURDAY AND SATURDAY NIGHT...SHOWERS INCREASING FROM THE SOUTH AND
WEST WITH POSSIBLY A FEW THUNDERSTORMS. HEAVY WET SNOW
POSSIBLE ON MOUNTAIN PASSES ABOVE 8000 FEET IN THE WEST.
SUNDAY AND SUNDAY NIGHT...WIDESPREAD RAIN AND SNOW POSSIBLE ACROSS
CENTRAL AND SOUTHERN WYOMING WITH SNOW LEVELS LOWERING TO
BETWEEN 6500 AND 7500 FEET. HIGHER ELEVATIONS OF
INTERSTATE 80...MOUNTAIN PASSES AND FOOTHILLS MAY SEE PERIODS
OF WET SNOW...SLUSHY SLICK ROADS AND LIMITED VISIBILITY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
TEAM RIVERTON
In the hours before
Special weather statement, Apr 24, 1:27 PM MST, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
227 PM MDT FRI APR 24 2015
WYZ012-014-015-023>027-242200-
SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-WIND RIVER MOUNTAINS EAST-
WIND RIVER MOUNTAINS WEST-
227 PM MDT FRI APR 24 2015
THROUGH 4 PM...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CAN BE
EXPECTED. THESE SHOWERS AND STORMS WILL MOVE NORTHEAST AT 10 TO 20
MPH...AND THE STRONGEST STORMS ARE CAPABLE OF PRODUCING BRIEF HEAVY
RAIN...OCCASIONAL LIGHTNING...AND ERRATIC WINDS GUSTING TO 30 MPH.
SNOW IS EXPECTED ABOVE 10000 FEET.
WYZ018-019-028>030-242200-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-LANDER FOOTHILLS-
ROCK SPRINGS AND GREEN RIVER-
227 PM MDT FRI APR 24 2015
THROUGH 4 PM...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CAN BE
EXPECTED. THESE SHOWERS AND STORMS WILL MOVE NORTHEAST AT 15 TO 25
MPH...AND THE STRONGEST STORMS ARE CAPABLE OF PRODUCING BRIEF HEAVY
RAIN...OCCASIONAL LIGHTNING...AND ERRATIC WINDS GUSTING TO 40 MPH.
WYZ002-003-242200-
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
227 PM MDT FRI APR 24 2015
THROUGH 4 PM...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE
DEVELOPING. THESE SHOWERS AND STORMS WILL MOVE NORTHEAST AT 15 TO 25
MPH...AND THE STRONGEST STORMS ARE CAPABLE OF PRODUCING BRIEF HEAVY
RAIN...OCCASIONAL LIGHTNING...AND ERRATIC WINDS GUSTING TO 30 MPH.
SNOW IS EXPECTED ABOVE 9500 FEET.
WYZ010-011-242200-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
227 PM MDT FRI APR 24 2015
THROUGH 4 PM...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CAN BE
EXPECTED. THESE SHOWERS AND STORMS WILL MOVE NORTHEAST AT 10 TO 20
MPH...AND THE STRONGEST STORMS ARE CAPABLE OF PRODUCING BRIEF HEAVY
RAIN...OCCASIONAL LIGHTNING...AND ERRATIC WINDS GUSTING TO 30 MPH.
JB
Special weather statement, Apr 24, 2:51 PM MST, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
351 PM MDT FRI APR 24 2015
WYZ012>015-023>027-250000-
JACKSON HOLE-SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY-
STAR VALLEY-TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-WIND RIVER MOUNTAINS EAST-
WIND RIVER MOUNTAINS WEST-
351 PM MDT FRI APR 24 2015
THROUGH 6 PM...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CAN BE
EXPECTED. THESE SHOWERS AND STORMS WILL MOVE NORTHEAST AT 10 TO 20
MPH...AND THE STRONGEST STORMS ARE CAPABLE OF PRODUCING BRIEF HEAVY
RAIN...VERY SMALL HAIL...OCCASIONAL LIGHTNING...AND ERRATIC WINDS
GUSTING TO 30 MPH. SNOW IS EXPECTED ABOVE 10000 FEET.
WYZ018-019-028>030-250000-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-LANDER FOOTHILLS-
ROCK SPRINGS AND GREEN RIVER-
351 PM MDT FRI APR 24 2015
THROUGH 6 PM...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CAN BE
EXPECTED. THESE SHOWERS AND STORMS WILL MOVE NORTHEAST AT 15 TO 25
MPH...AND THE STRONGEST STORMS ARE CAPABLE OF PRODUCING BRIEF HEAVY
RAIN...OCCASIONAL LIGHTNING...AND ERRATIC WINDS GUSTING TO 40 MPH.
WYZ001>003-007-250000-
ABSAROKA MOUNTAINS-CODY FOOTHILLS-OWL CREEK AND BRIDGER MOUNTAINS-
YELLOWSTONE NATIONAL PARK-
351 PM MDT FRI APR 24 2015
THROUGH 6 PM...ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED.
THESE SHOWERS AND STORMS WILL MOVE NORTHEAST AT 15 TO 25 MPH...AND
THE STRONGEST STORMS ARE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...VERY
SMALL HAIL...OCCASIONAL LIGHTNING...AND ERRATIC WINDS GUSTING TO 30
MPH. SNOW IS EXPECTED ABOVE 9500 FEET.
WYZ009>011-020-022-250000-
BIGHORN MOUNTAINS SOUTHEAST-CASPER MOUNTAIN-
NATRONA COUNTY LOWER ELEVATIONS-NORTHEAST JOHNSON COUNTY-
SOUTHEAST JOHNSON COUNTY-
351 PM MDT FRI APR 24 2015
THROUGH 6 PM...ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED.
THESE SHOWERS AND STORMS WILL MOVE NORTHEAST AT 10 TO 20 MPH...AND
THE STRONGEST STORMS ARE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...
VERY SMALL HAIL...OCCASIONAL LIGHTNING...AND ERRATIC WINDS GUSTING
TO 30 MPH.
WYZ016-017-250000-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-
351 PM MDT FRI APR 24 2015
THROUGH 6 PM...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CAN BE
EXPECTED. THESE SHOWERS AND STORMS WILL MOVE NORTHEAST AT 10 TO 20
MPH...AND THE STRONGEST STORMS ARE CAPABLE OF PRODUCING BRIEF HEAVY
RAIN...OCCASIONAL LIGHTNING...AND ERRATIC WINDS GUSTING TO 30 MPH.
JB
Special weather statement, Apr 24, 4:07 PM MST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
507 PM MDT FRI APR 24 2015
WYZ001-012>015-023>027-250010-
JACKSON HOLE-SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY-
STAR VALLEY-TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-WIND RIVER MOUNTAINS EAST-
WIND RIVER MOUNTAINS WEST-YELLOWSTONE NATIONAL PARK-
507 PM MDT FRI APR 24 2015
THROUGH 6 PM...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CAN BE
EXPECTED. THESE SHOWERS AND STORMS WILL MOVE NORTHEAST AT 10 TO 20
MPH...AND THE STRONGEST STORMS ARE CAPABLE OF PRODUCING BRIEF HEAVY
RAIN...VERY SMALL HAIL...OCCASIONAL LIGHTNING...AND ERRATIC WINDS
GUSTING TO 45 MPH. SNOW IS EXPECTED ABOVE 8000 FEET. HOWEVER...ROADS
OVER MOUNTAIN PASSES ARE EXPECTED TO REMAIN MAINLY WET THIS EVENING.
WYZ018-019-028>030-250010-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-LANDER FOOTHILLS-
ROCK SPRINGS AND GREEN RIVER-
507 PM MDT FRI APR 24 2015
THROUGH 6 PM...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CAN BE
EXPECTED. THESE SHOWERS AND STORMS WILL MOVE EAST NORTHEAST AT 10 TO
15 MPH...AND THE STRONGEST STORMS ARE CAPABLE OF PRODUCING BRIEF
HEAVY RAIN...OCCASIONAL LIGHTNING...AND ERRATIC WINDS GUSTING TO 40
MPH.
WYZ002-003-007-250010-
ABSAROKA MOUNTAINS-CODY FOOTHILLS-OWL CREEK AND BRIDGER MOUNTAINS-
507 PM MDT FRI APR 24 2015
THROUGH 6 PM...ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED.
THESE SHOWERS AND STORMS WILL MOVE NORTHEAST AT 15 TO 25 MPH...AND
THE STRONGEST STORMS ARE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...VERY
SMALL HAIL...OCCASIONAL LIGHTNING...AND ERRATIC WINDS GUSTING TO 40
MPH. SNOW IS EXPECTED ABOVE 9000 FEET.
WYZ009>011-020-022-250010-
BIGHORN MOUNTAINS SOUTHEAST-CASPER MOUNTAIN-
NATRONA COUNTY LOWER ELEVATIONS-NORTHEAST JOHNSON COUNTY-
SOUTHEAST JOHNSON COUNTY-
507 PM MDT FRI APR 24 2015
THROUGH 6 PM...ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED.
THESE SHOWERS AND STORMS WILL MOVE EAST AT AROUND 10 MPH...AND
THE STRONGEST STORMS ARE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...
VERY SMALL HAIL...OCCASIONAL LIGHTNING...AND ERRATIC WINDS GUSTING
TO 40 MPH.
WYZ016-017-250010-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-
507 PM MDT FRI APR 24 2015
THROUGH 6 PM...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CAN BE
EXPECTED. THESE SHOWERS AND STORMS WILL MOVE NORTHEAST AT 10 TO 20
MPH...AND THE STRONGEST STORMS ARE CAPABLE OF PRODUCING BRIEF HEAVY
RAIN...OCCASIONAL LIGHTNING...AND ERRATIC WINDS GUSTING TO 30 MPH.
21
Special weather statement, Apr 24, 5:01 PM MST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
601 PM MDT FRI APR 24 2015
WYZ001-012>015-023>025-250130-
JACKSON HOLE-SALT RIVER AND WYOMING RANGES-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN FOOTHILLS-
WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
601 PM MDT FRI APR 24 2015
THROUGH 8 PM...SCATTERED RAIN AND SNOW SHOWERS WITH VERY ISOLATED
THUNDERSTORMS WILL CONTINUE IMPACT WESTERN WYOMING THIS EVENING. SNOW
IS EXPECTED ABOVE 8000 FEET. ROADS OVER MOUNTAIN PASSES WILL REMAIN
MAINLY WET...BUT THE TOP OF TOGWOTEE PASS COULD SEE SOME SLICK
AREAS.
WYZ009>011-250130-
BIGHORN MOUNTAINS SOUTHEAST-NORTHEAST JOHNSON COUNTY-
SOUTHEAST JOHNSON COUNTY-
601 PM MDT FRI APR 24 2015
THROUGH 8 PM...ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
ACROSS JOHNSON COUNTY. THE STRONGEST ACTIVITY IS EXPECTED TO OCCUR
ACROSS NORTHEAST JOHNSON COUNTY...NORTHEAST OF INTERSTATE 90.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE VERY SLOWLY EAST
ONCE THEY DEVELOP. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
BRIEF HEAVY RAIN...SMALL HAIL...OCCASIONAL LIGHTNING AND WIND GUSTS
TO 45 MPH.
21
Special weather statement, Apr 24, 6:27 PM MST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
727 PM MDT FRI APR 24 2015
WYZ009>011-250300-
BIGHORN MOUNTAINS SOUTHEAST-NORTHEAST JOHNSON COUNTY-
SOUTHEAST JOHNSON COUNTY-
727 PM MDT FRI APR 24 2015
THROUGH 9 PM...ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
ACROSS JOHNSON COUNTY. THIS ACTIVITY WILL BE MOVING VERY SLOWLY
EASTWARD AT 5 TO 10 MPH. THE STRONGEST ACTIVITY WILL BE ABLE TO
PRODUCE BRIEF HEAVY RAINFALL...A BUNCH OF SMALL HAIL...OCCASIONAL
LIGHTNING AND WIND GUSTS TO 45 MPH.
21
Special weather statement, Apr 24, 6:43 PM MST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
743 PM MDT FRI APR 24 2015
WYZ011-250230-
SOUTHEAST JOHNSON COUNTY WY-
743 PM MDT FRI APR 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JOHNSON COUNTY UNTIL 830
PM MDT...
AT 739 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM NEAR I25 MILE MARKER 270...WHICH IS 16 MILES NORTH OF
KAYCEE. THIS STORM WAS NEARLY STATIONARY.
THIS STORM IS CAPABLE OF PRODUCING A PLETHORA OF SMALL SIZE
HAIL...WHICH COULD ACCUMULATE ON AREA ROADWAYS INCLUDING INTERSTATE
25. THIS COULD CAUSE THE ROAD TO BECOME QUITE SLIPPERY. ALSO WINDS
OF 45 MPH...INFREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL IS
EXPECTED.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 271 AND
281.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4387 10676 4401 10676 4402 10654 4388 10653
TIME...MOT...LOC 0140Z 271DEG 1KT 4394 10662
MURRELL
Hail, Johnson
- When
- April 24, 6:45 PM MST to 7:45 PM MST
- Where
- Johnson County, 6.87 mi NNE of Kaycee Kuiper Arpt to 4.25 mi SE of Kaycee Kuiper Arpt
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.946, -106.646
Penny sized hail fell across a swath of I-25 between mileposts 262 and 267. The hail accumulated to a depth of several inches.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, April 24 to 25, 20151 death · $5.0 million · EF0 · 34 events
- Tornadoes and Damaging Winds in Mississippi, April 24 to 25, 2015$791,000 · EF1 · 28 events
- Tornadoes and Flash Flooding in Texas, April 24 to 25, 2015$585,000 · EF0 · 36 events
- Tornado and Hail in Louisiana, April 24 to 27, 2015$78,000 · EF1 · 37 events
- Tornadoes and Flash Flood in Texas, April 24 to 27, 2015$139,000 · EF1 · 24 events
- Tornadoes and Hail in Kansas, April 24, 2015$200,000 · EF1 · 14 events
- Tornadoes and Hail in Texas, April 24, 2015$115,000 · EF1 · 14 events
- Tornado and Damaging Winds in Louisiana, April 24, 2015$104,000 · EF1 · 8 events
- Hail and Damaging Winds in Texas, April 24, 2015$252,000 · 1 in hail · 10 events
- Tornado and Hail in Louisiana, April 24, 2015$30,000 · EF1 · 10 events
- Hail in Kansas, April 24, 2015$100,000 · 1.75 in hail · 5 events
- Tornado and Hail in Louisiana, April 24 to 25, 2015$75,000 · EF0 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 566846.